Author(s): Lykouras L, Alevizos B, Michalopoulou P, Rabavilas A
Abstract Share this page
Abstract Atypical antipsychotics (APs) are now widely in use in clinical practice. They exert a beneficial effect in patients with schizophrenic disorders, including cases resistant to traditional APs and negative symptoms. They have also enhanced the ratio of therapeutic efficacy to adverse effects. Atypical APs, mainly risperidone and olanzapine, have been used as adjunctive treatment in (selective) serotonin reuptake inhibitor [(S)SRI]-refractory cases with obsessive symptoms. However, de novo emergence or exacerbation of obsessive-compulsive (OC) symptoms during treatment with clozapine, risperidone, olanzapine and quetiapine has been described in the literature. The reported cases and the possible pathogenetic mechanisms involved in their occurrence are discussed and reviewed.
This article was published in Prog Neuropsychopharmacol Biol Psychiatry
and referenced in Journal of Depression and Anxiety